Alert archive / Vermont / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Burlington, VT

July 25, 2006Chittenden County, Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 25, 2006, 4:58 PM EDT for Chittenden County, Vermont; Essex County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2006, 4:58 PM EDT (20:58 UTC)
Expired
Jul 25, 2006, 6:00 PM EDT
In force
62 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

Counties Essex County, NY, Chittenden County, VT

The radar

The Burlington radar (KCXX), 32 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:10 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 25, 4:10 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
410 PM EDT TUE JUL 25 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
A WARM AND HUMID PERIOD WILL CONTINUE THROUGH FRIDAY...WITH SHOWERS
AND THUNDERSTORMS LIKELY ALONG THE CANADIAN BORDER EARLY TONIGHT.
THERE WILL BE ANOTHER CHANCE OF MOSTLY DAYTIME AND EVENING SHOWERS
AND THUNDERSTORMS ON WEDNESDAY AND A GOOD CHANCE TO LIKELY
OCCURRENCE OF THUNDERSTORMS ON THURSDAY.

A POORLY DEFINED SURFACE FRONT WILL LINGER JUST NORTH OF THE ST
LAWRENCE VLY THROUGH THURSDAY...WITH WEAK MID LVL S/WVS ACTING ON
DIURNAL INSTABILITY AS THE MAIN REASON FOR CNVTN EARLY TNGT AND
WEDNESDAY.  POPS SHOULD BE HIGHER NEAR THE CANADIAN BORDER AND LOWER
IN S-CNTRL VT. BY THURSDAY A MORE SGNFT S/WV IS FCST TO APCH FROM
THE GREAT LAKES AND TRIGGER MORE WIDESPREAD AFTN THUNDERSTORMS WITH
HIGHER POPS THROUGHOUT THE FORECAST AREA.

ON FRIDAY MORE WESTERLY FLOW AT MID LVLS SHOULD BRING IN SOME MID
LVL DRYING...SO WILL KEEP THAT DAY DRY...BUT IT STILL MAY BE QUITE
WARM WITH CONTINUING SURFACE HUMIDITY.

ACCEPTED MOST TEMPERATURE GUIDANCE THROUGH FRIDAY.  HIGH DWPTS
SUGGEST HOLDING THE MIN TEMPS UP A COUPLE DEGREES ABV GUIDANCE WEST
OF THE GREEN MTNS TUES NGT AND WED NGT...AND EVERYWHERE THURSDAY
NGT.  TRIMMED MAX TEMPS A COUPLE DEGREES ON WED AND THURSDAY SINCE
H8 TEMPS DONT WARM MUCH OVER TODAY...AND THERE SHOULD BE PLENTY OF
CLOUDS AND PRECIP AROUND ON THURSDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLD FRONT FORECAST TO MOVE THROUGH THE REGION SATURDAY...WITH
SHOWERS/TSTMS ALONG AND AHEAD OF THE FRONT FRIDAY NIGHT INTO
SATURDAY. RAIN CHCS TAPER OFF NW TO SE LATE SATURDAY BEHIND THE
FRONT. A SECOND SURGE OF COOLER AIR WILL SPREAD OVER THE REGION ON
SUNDAY. FROM MONDAY ON...A GENERAL WARMING TREND AS HIGH PRESSURE
OVER THE CENTRAL US BUILDS SLOWLY EAST AND HEIGHTS RISE. FLY IN THE
OINTMENT IS UPPER LOW IN WESTERLIES WELL NORTH IN QUEBEC. THIS
UPPER LOW MAY HELP KEEP COOLER TEMPS AN EXTRA DAY BEFORE WARMING ON
TUES.

&&

.AVIATION...
KMSS HAS BEEN DOWN LIFR A COUPLE TIMES TODAY IN TSRA. LATEST ROUND
JUST EXITING THE AREA. WILL KEEP TEMPO TSRA AT KMSS JUST A BIT
LONGER. CONVECTION ALSO FIRING IN NRN ADIRONDACKS...AND EXPECT MVFR
AT KSLK THROUGH 23Z AS WELL. FOR KBTV...FCST FOR STORMS TO ARRIVE
21Z. LEFT KMPV DRY FOR NOW...BUT WILL MONITOR FOR POSSIBLE AMEND
FOR FORECAST TSRA. DAYTIME HEATING HAS ABOUT MAXED OUT
HOWEVER...AND BY THE TIME FORCING ARRIVES KMPV HEATING WILL HAVE
DIMINISHED. OVERNIGHT...WITH LIGHT WINDS GOOD RADIATIONAL FOG
SCENARIO SETTING UP...WITH LIFR VIS/CIG FCST AT KSLK/KMPV. KBTV
WILL KEEP A LIGHT S WIND THROUGH THE NIGHT...AND DONT LOOK FOR FOG
FORMATION AT KBTV.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...REB
LONG TERM...HANSON
AVIATION...HANSON
Hazardous weather outlook, Jul 25, 4:31 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
431 AM EDT TUE JUL 25 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-260845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
431 AM EDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT ACROSS SOUTHERN CANADA WILL DISSIPATE TODAY AS
IT SINKS SLOWLY SOUTHWARD INTO NORTHERN NEW YORK AND VERMONT.
INCREASING MOISTURE WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF THE TWO STATES THIS
MORNING...AND AGAIN BY THIS AFTERNOON. FURTHER SOUTH ACROSS
SOUTHERN VERMONT...THE THREAT OF SHOWERS AND THUNDERSTORMS IS
LOWER...WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BY
LATER IN THE DAY. LINGERING SHOWERS AND THUNDERSTORMS SHOULD END
BY THE MID EVENING HOURS...WITH PARTLY CLOUDY SKIES EXPECTED
DURING THE OVERNIGHT HOURS AREA WIDE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARM AND HUMID CONDITIONS...ALONG WITH A DAILY CHANCE OF SHOWERS
AND THUNDERSTORMS WILL PERSIST THROUGH SATURDAY...AT WHICH TIME A
MORE SIGNIFICANT COLD FRONT WILL PUSH SOUTHWARD ACROSS THE AREA.
BEHIND THIS FRONT...DRIER AND LESS HUMID CONDITIONS ARE EXPECTED
SUNDAY INTO MONDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

JMG

In the hours before

Special weather statement, Jul 25, 11:37 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1137 AM EDT TUE JUL 25 2006

NYZ026-027-251600-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-
INCLUDING...MASSENA
1137 AM EDT TUE JUL 25 2006

AT 1130 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR MASSENA BY 1150...AND BY ROOSEVELTOWN
AND HELENA BY NOON.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS.

LAHIFF
Special weather statement, Jul 25, 12:02 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1202 PM EDT TUE JUL 25 2006

NYZ026-027-030-031-251700-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-WESTERN CLINTON-SOUTHERN
FRANKLIN-
INCLUDING...MALONE AND MASSENA
1202 PM EDT TUE JUL 25 2006

AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS OVER ROOSEVELTOWN...MOVING EAST AT 35 MPH.

THE THUNDERSTORMS WILL BE NEAR FORT COVINGTON BY 1220 PM...NEAR
CONSTABLE BY 1240 PM AND NEAR CHURUBUSCO BY 100 PM.

THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

SMALL HAIL...TORRENTIAL DOWNPOURS...AND WIND GUSTS OF 35 MPH OR
HIGHER WILL ACCOMPANY THE THUNDERSTORMS.

LAHIFF
Special weather statement, Jul 25, 2:43 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
243 PM EDT TUE JUL 25 2006

NYZ026-027-087-251945-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
INCLUDING...MASSENA
243 PM EDT TUE JUL 25 2006

AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM 12 MILES NORTHWEST OF LOUISVILLE TO 24
MILES WEST OF CHIPMAN...MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR MASSENA...LOUISVILLE BY 320 PM...NEAR
MADRID...CHIPMAN BY 330 PM...NEAR HOGANSBURG...HELENA BY 340 PM AND
NEAR RAYMONDVILLE BY 350 PM.

THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

SMALL HAIL...TORRENTIAL DOWNPOURS...AND WIND GUSTS OF 35 MPH OR
HIGHER MAY ACCOMPANY THESE THUNDERSTORMS.

LAHIFF
Special weather statement, Jul 25, 3:48 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EDT TUE JUL 25 2006

NYZ026>031-034-035-087-VTZ001-002-005-009-016>018-252200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON
348 PM EDT TUE JUL 25 2006

...SPECIAL WEATHER STATEMENT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING ACROSS NORTHERN NEW YORK AND NORTHERN VERMONT...SOME
OF WHICH MAY BECOME SEVERE. SMALL HAIL...TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH ANY
THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...OR VISIT OUR WEB
SITE AT WEATHER.GOV TO MONITOR THIS DEVELOPING WEATHER SITUATION.

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:03 PM EDTSevere Thunderstorm WarningBTVLamoille27 min
Jul 25, 3:00 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence90 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2006Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.